MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number PXX43
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Additional information was requested and the following was obtained: were fragments generated? unknown, if yes, were they removed easily without additional intervention? no, could you please explain if there was additional intervention required to retrieved the device? if yes please explain.No additional fragments were generated; just the needle popped off and landed in the patient¿s chest the needle was easily removed from the chest and no additional intervention was needed.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2020 and suture was used.During the procedure, the needle popped off at the swage and fell into the patient chest cavity.The needle was recovered from chest cavity.Procedure was successfully completed.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10963440
Report Number2210968-2020-09685
Device Sequence Number19887202
Product Code GAT
UDI-Device Identifier10705031049314
UDI-Public10705031049314
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberPXX43
Device Catalogue NumberPXX43
Device Lot NumberQCMACH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/07/2020
Patient Sequence Number1